Alert archive / Oklahoma / Wind Advisories in 2026

Wind Advisory 4, NWS Norman, OK

March 10, 202637 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 10, 2026, 1:26 PM CDT for 37 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 11, 2026, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2026, 1:26 PM CDT (18:26 UTC)
In effect from
Mar 11, 2026, 4:00 AM CDT
Expired
Mar 11, 2026, 7:00 PM CDT
In force
15 hr
Issued by
NWS Norman, OK
All 45 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS74 KOUN 101826
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
126 PM CDT Tue Mar 10 2026

OKZ004-005-009>011-014>018-021>024-027-033>038-044-TXZ083>088-111200-
/O.NEW.KOUN.WI.Y.0004.260311T0900Z-260312T0000Z/
Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-
Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer-
Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-
Including the cities of Sheppard AFB, Okeene, Seymour, Fairview,
Quanah, Clinton, Munday, Wichita Falls, Burns Flat, Concho,
Yukon, Leedey, Laverne, Hammon, Granite, Weatherford, El Reno,
Hobart, Crowell, Cheyenne, Mangum, Frederick, Buffalo, Mustang,
Vernon, Seiling, Geary, Hennessey, Lawton, Knox City, Watonga,
Chickasha, Tuttle, Snyder, Cordell, Shattuck, Taloga, Gage,
Sentinel, Woodward, Okarche, Kingfisher, Vici, Anadarko, Arnett,
Hollis, Alva, Altus, Hinton, Walters, Temple, Sayre, Elk City,
and Fargo
126 PM CDT Tue Mar 10 2026

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, northwest, southwest, and western 
  Oklahoma and northern Texas.

* WHEN...From 4 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ware
1 follow-up statement
488 
WWUS74 KOUN 110420
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1120 PM CDT Tue Mar 10 2026

OKZ006>008-012-013-019-025-028-029-039>041-045-046-050-TXZ089-090-
120000-
/O.EXA.KOUN.WI.Y.0004.260311T0900Z-260312T0000Z/
Alfalfa-Grant-Kay-Garfield-Noble-Logan-Oklahoma-McClain-Cleveland-
Stephens-Garvin-Murray-Jefferson-Carter-Love-Archer-Clay-
Including the cities of Duncan, Moore, Blanchard, Blackwell,
Henrietta, Marietta, Wakita, Ardmore, Sulphur, Norman, Helena,
Thackerville, Purcell, Ryan, Cherokee, Ponca City, Waurika,
Davis, Lakeside City, Holliday, Ringling, Newcastle, Lamont,
Guthrie, Scotland, Pond Creek, Lindsay, Carmen, Pauls Valley,
Medford, Perry, Oklahoma City, Wynnewood, Archer City, and Enid
1120 PM CDT Tue Mar 10 2026

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, northern, northwest, and southern 
  Oklahoma and northern Texas.

* WHEN...From 4 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OKZ004-005-009>011-014>018-021>024-027-033>038-044-TXZ083>088-120000-
/O.CON.KOUN.WI.Y.0004.260311T0900Z-260312T0000Z/
Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-
Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer-
Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-
Including the cities of Fairview, Sentinel, Okeene, Walters,
Okarche, Hinton, Fargo, Concho, Buffalo, Seymour, Cheyenne,
Arnett, Frederick, Watonga, Kingfisher, Temple, Leedey, Alva,
Clinton, Anadarko, Yukon, El Reno, Sheppard AFB, Laverne, Tuttle,
Lawton, Sayre, Shattuck, Geary, Altus, Gage, Seiling, Hennessey,
Knox City, Hollis, Mangum, Hammon, Snyder, Weatherford, Granite,
Vernon, Crowell, Taloga, Mustang, Quanah, Wichita Falls, Elk
City, Burns Flat, Chickasha, Vici, Cordell, Munday, Woodward, and
Hobart
1120 PM CDT Tue Mar 10 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, northwest, southwest, and western 
  Oklahoma and northern Texas.

* WHEN...From 4 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bunker

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 10, 12:58 PM CDT, 28 minutes earlier. Its key messages:

  • Updated at 1236 PM CDT Tue Mar 10 2026
  • Severe weather potential returns today, with a slight risk for most of the area and an enhanced risk across southwest portions of the area.
  • Several days of elevated to near critical fire weather conditions across western Oklahoma mid to late week.
Area forecast discussion, Mar 10, 12:58 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1258 PM CDT Tue Mar 10 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1236 PM CDT Tue Mar 10 2026

- Severe weather potential returns today, with a slight risk for
  most of the area and an enhanced risk across southwest portions
  of the area.

- Several days of elevated to near critical fire weather
  conditions across western Oklahoma mid to late week.

&&

.NEAR TERM...
(Through Tuesday)
Issued at 147 AM CDT Tue Mar 10 2026

Warm air advection showers will be scattered this morning, before
increasing in coverage this afternoon ahead of a closed low
moving closer to the southern Plains. As daytime heating
increases, showers may become more convective in nature. Most of
this activity is expected to remain elevated, with small hail
being the primary hazard. Another round of thunderstorms is
expected this afternoon off the dryline in the Texas Panhandle
down into west central Texas. Initial storms will have the
potential for all hazards, especially across southern Oklahoma and
western north Texas. As the aforementioned low moves closer to
the area, storm coverage is expected to increase as storms will
grow upscale into a line. Main hazards along this line will be
embedded tornadoes and damaging wind gusts.

The main uncertainty with this line of storms is how far north
the coverage will be. Given the track of the mid-level system, it
appears that locations south of I-40 have the best chance at
seeing storms this afternoon into the overnight hours. That isn't
to say that locations north of I-40 won't see storms, it just
means there is greater uncertainty with storm development.

With poor overnight recovery and winds remaining out of the
southwest, there are elevated fire weather concerns across
portions of northwestern Oklahoma Tuesday afternoon. RHs in this
area are expected to get back down into the teens, with breezy
conditions.

Bunker

&&

.SHORT TERM...
(Tuesday night through Thursday night)
Issued at 147 AM CDT Tue Mar 10 2026

A strong frontal boundary will make its way through the area
Tuesday night into Wednesday. Additional showers and thunderstorms
may develop along this boundary, but the overall potential is
lower with this front as instability will scour out before its
arrival. Behind the front, we will have a much cooler and drier
airmass in place.

Winds on Wednesday will be quite gusty, with wind speeds of 25-35
mph with gusts up to 45 mph, especially across the western half
of the area. Again, elevated to near critical fire weather
concerns will exist across much of the area Wednesday, with the
primary driver being the gusty winds. Closer to normal
temperatures are expected on both Wednesday and Thursday, even
with the return of southerly winds on Thursday. Dry return flow on
Thursday will lead to elevated to near critical fire weather
conditions again on Thursday afternoon across the western third of
the area.

Bunker

&&

.LONG TERM...
(Friday through Monday)
Issued at 147 AM CDT Tue Mar 10 2026

Dry conditions are expected to continue through the end of the
week into the weekend. Friday and Saturday will feature a warming
trend before another strong cold front early Sunday morning.
Behind this frontal boundary, temperatures will drop to near
normal sunday, and below normal on Monday. Each day will feature
at least elevated fire weather conditions, with Sunday looking
like the biggest fire weather day in the long term.

Bunker

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Tue Mar 10 2026

All terminals near and north of I-40 should remain in a VFR
category at least through 00Z with low ceilings keep terminals to
the south in a MVFR category. There is a 30% probability for
thunderstorms to initiate by 21Z across our terminals but most
likely between 00-05Z when TEMPOs are in place. Low ceilings &
reduced visibilities in rain showers could degrade some of our
terminals to at least a MVFR category but can't rule out brief
periods of IFR conditions. Surface winds will persist out of the
south at 15-20 kts with gusts up to 25 kts through 00Z, although
could see gusty variable winds associated with the convective
activity or even a storm outflow boundary making surface winds
variable in direction. There will be a strong cold front pushing
through after the storm activity between 08-14Z across all
terminals but KDUA, which may not see the front/wind shift until
near or after the end of this forecast period. Behind the cold
front will be an abrupt north wind shift and very windy conditions
with sustained winds around 20 kts and gusts between 30-40 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  55  65  36 /  50  60  10   0
Hobart OK         87  50  67  34 /  50  50   0   0
Wichita Falls TX  86  55  71  37 /  60  70  10   0
Gage OK           86  44  61  31 /  20  20   0   0
Ponca City OK     87  50  62  32 /  40  50  20   0
Durant OK         80  61  75  41 /  50  90  50  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...13
SHORT TERM...13
LONG TERM....13
AVIATION...68

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:35 PM CDTSpecial Weather StatementOUNEllis25 min
Mar 10, 3:56 PM CDTSpecial Weather StatementOUNEllis49 min
Mar 10, 4:09 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward51 min
Mar 10, 4:34 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward41 min
Mar 10, 5:02 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper, Woods, Woodward58 min
Mar 10, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCotton, Tillman51 min
Mar 10, 5:19 PM CDTSpecial Weather StatementOUNCaddo26 min
Mar 10, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNWoods32 min
Mar 10, 5:32 PM CDTSpecial Weather StatementOUNHarper28 min
Mar 10, 5:39 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady51 min
Mar 10, 5:55 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian50 min
Mar 10, 5:57 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton48 min
Mar 10, 6:06 PM CDTSpecial Weather StatementOUNHarper24 min
Mar 10, 6:14 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCanadian, Cleveland, Grady, McClain, Oklahoma46 min
Mar 10, 6:21 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher39 min
Mar 10, 6:27 PM CDTTornado WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma48 min
Mar 10, 6:36 PM CDTSpecial Weather StatementOUNHarper24 min
Mar 10, 6:37 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Cotton, Stephens53 min
Mar 10, 6:47 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNTillman43 min
Mar 10, 6:50 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kingfisher55 min
Mar 10, 6:55 PM CDTTornado WarningOUNCleveland, Oklahoma50 min
Mar 10, 4:56 PM CDTSpecial Weather StatementOUNWichita34 min
Mar 10, 5:37 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBaylor, Knox38 min
Mar 10, 6:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBaylor, Wilbarger52 min

Nearby

Wind Advisories in Oklahoma, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.